Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 1, 2004, 7:55 PM EDT for Clark County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 7:55 PM EDT (23:55 UTC)
- Expired
- May 1, 2004, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clark County, OH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS51 KILN 012355
SVRILN
OHC023-020030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
755 PM EDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN OHIO
* UNTIL 830 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR SOUTH
CHARLESTON...OR ABOUT 12 MILES SOUTHEAST OF SPRINGFIELD...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH CHARLESTON...
LAT...LON 4001 8356 4001 8352 3995 8353 3990 8356
3985 8357 3978 8360 3987 8372
$$
SITESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:05 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 1, 3:05 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT SAT MAY 1 2004 .SHORT TERM... FRONT INTO THE NORTH PART OF FA THIS MORNING HAS MADE LITTLE PROGRESS AS SECOND WAVE TO THE SOUTH DEVELOPS AND MOVES NORTH THIS AFTERNOON/EVENING ALONG THE FRONT. SEVERAL LINES OF THUNDERSTORMS HAVE DEVELOPED ACROSS S CENTRAL IND AND WESTERN KY THIS AFTERNOON AND CONTINUE TO MOVE NE. SHOWERS AND POSSIBLE THUNDERSTORMS ALSO INDICATED BY RADAR IN WESTERN OH...NORTHERN KY...AND SOUTHEAST OH. LOW WILL MAKE ITS WAY NORTHEAST ALONG THE FRONT TONIGHT AND FRONT WILL SHIFT EAST OVERNIGHT. TIMING OF FRONT A BIT SLOWER THAN PREVIOUS FORECAST. AS A RESULT...WILL SLOW DOWN CLEARING OF PRECIPITATION OVERNIGHT AND SUNDAY. POTENTIAL FOR SEVERE WEATHER CONTINUES LATE THIS AFTERNOON AND TONIGHT WITH HIGHEST THREAT BEING FOR DAMAGING WINDS. AFTER SUN...DRY FORECAST THROUGH MONDAY NIGHT. UPPER LEVEL TROF MOVES THROUGH MON BUT LOOKS LIKE BETTER CHANCE OF PRECIPITATION NORTH AND SOUTH OF FA. KEPT TEMPERATURES CLOSE TO CURRENT FORECAST AND MAV. MAY SEE CHANCE OF FROST MON NIGHT BUT TOO EARLY FOR A GOOD DEAL OF CONFIDENCE. && .EXTENDED... NORTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK WILL BECOME MORE WESTERLY BY THE WEEKEND. THE FLOW IS RATHER QUICK AND WILL BRING SEVERAL SHOTS OF SHOWERS AND THUNDERSTORMS TO THE REGION. AS WE GET INTO THE MORE WESTERLY FLOW SURFACE FRONT STALLS AND BECOMES PARRELLEL TO THE FLOW AND WILL BE THE FOCUS OF CONVECTION FRIDAY INTO SATURDAY. TEMPERATURES ON THE BALANCE WILL BE NEAR NORMAL. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && PARKER/TIPTON
Hazardous weather outlook, May 1, 10:08 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 AM EDT SAT MAY 1 2004 A FRONTAL BOUNDARY ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE OHIO VALLEY WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATER THIS AFTERNOON. THE MOST ACTIVE AREA IS EXPECTED TO BE SOUTHEAST OF THE I-71 CORRIDOR LATER TODAY. INZ050-058-059-OHZ026-034-035-042>045-051-052-060-011550- AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-FAYETTE IN-HARDIN OH-LOGAN OH- MERCER OH-MIAMI OH-PREBLE OH-SHELBY OH-UNION OH-UNION IN-WAYNE IN- 1008 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE REGION WILL REMAIN ON THE NORTHWEST SIDE OF THE FRONT AND THE POTENTIAL FOR SEVERE WEATHER IS SIGNIFICANTLY DIMINISHED. SOME STORMS THAT DO DEVELOP WILL CONTAIN GUSTY WINDS AND HEAVY RAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ066-073>075-080-KYZ089>093-OHZ046-053>056-061>065-070>072-077-078- 011550- BOONE KY-BUTLER OH-CAMPBELL KY-CARROLL KY-CLARK OH-CLERMONT OH- CLINTON OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GREENE OH-HAMILTON OH-KENTON KY- LICKING OH-MADISON OH-MONTGOMERY OH-OHIO IN-PICKAWAY OH-RIPLEY IN- SWITZERLAND IN-WARREN OH- 1008 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE FRONTAL BOUNDARY WILL LAY OUT ALONG OR JUST NORTHWEST OF THE I-71 CORRIDOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG IT MAY BE STRONG ENOUGH TO SUPPORT DAMAGING WINDS AND VERY HEAVY RAINFALL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KYZ095>100-OHZ073-074-079>082-088-011550- ADAMS OH-BRACKEN KY-BROWN OH-GRANT KY-HIGHLAND OH-HOCKING OH- LEWIS KY-MASON KY-PENDLETON KY-PIKE OH-ROBERTSON KY-ROSS OH- SCIOTO OH- 1008 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY THE REGION WILL REMAIN SOUTHEAST OF THE BOUNDARY TODAY. ANY SUNSHINE EARLY TODAY MAY PROVIDE ENOUGH INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO EXHIBIT SEVERE BEHAVIOR WITH DAMAGING WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 1, 2:00 PM EDT, 5 hours 55 minutes before
INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082- 088-010000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 200 PM EDT SAT MAY 1 2004 .A FRONTAL BOUNDARY LOCATED NORTHWEST OF THE I-71 CORRIDOR BETWEEN COLUMBUS AND CINCINNATI WILL BE THE DIVIDING LINE FOR THUNDERSTORM ACTIVITY THIS AFTERNOON. TO THE SOUTHEAST OF THE BOUNDARY...WARM MOIST AIR WILL ALLOW SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE IN BOTH COVERAGE AND INTENSITY. INZ066-073>075-080-KYZ089>100-OHZ046-053>056-061>065-070>074-077>082- 088-020000- ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY- CARROLL KY-CLARK OH-CLERMONT OH-CLINTON OH-DEARBORN IN-DELAWARE OH- FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY- GREENE OH-HAMILTON OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY- LICKING OH-MADISON OH-MASON KY-MONTGOMERY OH-OHIO IN-OWEN KY- PENDLETON KY-PICKAWAY OH-PIKE OH-RIPLEY IN-ROBERTSON KY-ROSS OH- SCIOTO OH-SWITZERLAND IN-WARREN OH- 200 PM EDT SAT MAY 1 2004 SHOWERS AND THUNDERSTORMS WILL FIRE AHEAD OF AN APPROACHING SURFACE LOW THAT IS RIDING NORTHEAST ALONG A FRONTAL BOUNDARY. THE MAIN THREAT FROM ANY OF THESE STORMS WILL BE DAMAGING WIND AND VERY HEAVY RAINFALL LATER THIS AFTERNOON. DURING THE EVENING...THE FRONT WILL MOVE THROUGH THE AREA AND STABILIZE THE ATMOSPHERE...MARKING AN END TO ANY THREATENING WEATHER.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.